Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Nov 3, 2017, 8:15 AM CDT for Marshall County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2017, 8:15 AM CDT (13:15 UTC)
- Expired
- Nov 3, 2017, 8:30 AM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
County Marshall County, TN
The radar
The Nashville radar (KOHX), 79 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WWUS84 KOHX 031315
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
815 AM CDT FRI NOV 3 2017
TNZ060-061-031330-
Maury TN-Marshall TN-
815 AM CDT FRI NOV 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL AND EAST CENTRAL
MAURY COUNTIES UNTIL 830 AM CDT...
At 815 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Spring Hill, or 8 miles east of Columbia, moving east
at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Columbia, Lewisburg, Chapel Hill, I-65 East Of Columbia and
Farmington.
LAT...LON 3539 8676 3559 8699 3569 8694 3562 8665
3560 8665 3559 8666 3558 8666
TIME...MOT...LOC 1315Z 281DEG 18KT 3562 8689
$$
WhiteheadWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Nov 3, 6:49 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 3, 6:49 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 649 AM CDT Fri Nov 3 2017 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Early this Friday morning, a muggy air mass was in place across Mid TN, and the muggy air extended down to the Gulf COast and back into TX. A cold front extended from the eastern Great Lakes down to the lower Ohio Valley and southwest into TX. There were a few showers across our area, with more widespread showers and thunderstorms along the front. BNA will likely have a record high minimum temp this morning. The record for 11/3 is 63 from last year. For today, the front will move slowly our way. Frontal forcing along with weak impulses in the zonal flow aloft will help generate showers and a few thunderstorms. The coverage will be greatest across the north half, with just scattered coverage in the south. A brief strong thunderstorm cannot be ruled out, but mainly there will be periods of showers with some embedded rumbles of thunder. Most areas will have 0.10"-0.25" of rain, bu there will be locally greater amounts around 0.50". High temperatures are a bit tricky depending on shower coverage and thickness of clouds, but most locations should reach the low to mid 70s. The frontal zone will stall across northern Mid TN late today, then return northward as a warm front tonight, This will set the stage for a very warm weekend with temps around 15 degrees above normal. Highs will climb into the 70s, with some lower 80s. Lows will be in the 60s. Rain chances will drop as the front lifts northward. We will continue 20-40 percent chance for showers and isolated thunder on Saturday, then less than 20 percent on Sunday. South southwest winds will be breezy at times, especially on Sunday afternoon when gusts will approach 30 mph. Looking ahead, another front will approach with a good chance of showers and thunderstorms Monday and Tuesday. Models are still showing some variability with the location of the front and some upper level features next week, but it seems unsettled wx may linger through midweek as the front gradually sinks southward and brings temperatures down closer to normal levels. && .AVIATION... 12Z TAF DISCUSSION. A cold front, dropping into the area today, and then moving back north as a warm front tonight, will keep mainly MVFR conditions at Middle Tennessee terminals through the forecast period. The main exception will be late tonight, at CKV and CSV, when there may be some periods of IFR ceilings and visibilities due to stratus and fog. Isolated thunderstorms, ahead of the cold front today, may produce gusty winds and heavy downpours. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........19
Hazardous weather outlook, Nov 3, 3:07 AM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 307 AM CDT Fri Nov 3 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-041030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 307 AM CDT Fri Nov 3 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few thunderstorms today may produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 19
In the hours before
Special weather statement, Nov 3, 6:06 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
606 AM CDT FRI NOV 3 2017
TNZ007-008-026-027-031145-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
606 AM CDT FRI NOV 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...WESTERN SUMNER...
CHEATHAM AND ROBERTSON COUNTIES UNTIL 645 AM CDT...
At 604 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Guthrie to near Coopertown
to 10 miles northwest of Ashland City. Movement was east at 40 mph.
Brief wind gusts of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Ashland City, Nashville, Madison, Hendersonville,
Goodlettsville, White House, Millersville, Greenbrier, Forest Hills,
Oak Hill, Coopertown, Belle Meade, Lakewood, Ridgetop, Cross Plains,
Portland, Old Hickory, Joelton and Hermitage.
LAT...LON 3664 8641 3601 8671 3627 8716 3627 8715
3629 8717 3629 8716 3631 8716 3631 8721
3633 8723 3632 8726 3634 8728 3641 8720
3641 8718 3642 8718 3642 8715 3644 8715
3646 8712 3646 8713 3648 8711 3664 8706
TIME...MOT...LOC 1104Z 272DEG 51KT 3660 8702 3645 8703 3636 8721
19Special weather statement, Nov 3, 8:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
815 AM CDT FRI NOV 3 2017
TNZ060-061-031330-
Maury TN-Marshall TN-
815 AM CDT FRI NOV 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL AND EAST CENTRAL
MAURY COUNTIES UNTIL 830 AM CDT...
At 815 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Spring Hill, or 8 miles east of Columbia, moving east
at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Columbia, Lewisburg, Chapel Hill, I-65 East Of Columbia and
Farmington.
LAT...LON 3539 8676 3559 8699 3569 8694 3562 8665
3560 8665 3559 8666 3558 8666
TIME...MOT...LOC 1315Z 281DEG 18KT 3562 8689
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 6:06 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson | 39 min |
| Nov 3, 8:32 AM CDT | Special Weather Statement | OHX | Moore | 28 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.